Jump to content

Micro Blackouts


jenwclark
 Share

Recommended Posts

I have this weird symptom that none of my doctors have been able to explain, and I'd love to know if anybody else has had it or even heard of it.

I feel like I black out for just a fraction of a second. If I'm walking, I don't fall down, and if I'm talking, I stop for a moment, but it's so quick nobody notices. It's like my brain blinks. Sometimes I hear a momentary rushing sound before it happens, and sometimes I have a series of about half a dozen in 3 or 4 second, with the rushing sound going on and off in my ears. I always feel a little bit sick afterwards.

The only theory anyone has had is petit mal seizures. I did have an abnormal EEG last year, but the abnormality indicated a completely different type of seizure. My rather puzzled neurologist put me on seizure meds for a few months to see if that helped, but it made no difference.

Interestingly, I did start having less of them around the time I started Inderal.

Any thoughts would be welcome.

Spike

Link to comment
Share on other sites

I get this all the time too, and none of the meds I've taken have helped with it. A while back I was diagnosed with "focal seizure disorder" because of it, but later on my neurologist said he didn't think that that's what it was. Because I pass out sooooo much, they just think it's like a smaller version of my regular blackout. I don't think they have any idea what it is. :) Hope you feel better!

Link to comment
Share on other sites

Have you been on a cardiac event monitor? Beta blockers can cause you to have some pauses or temporary slowing of the heart rate and that might be the culprit. Not saying it is of course, but you might ask for an event monitor and catch a few of these when they happen to see if it's an arrythmia thing.

We always seem to assume it's neurological, but since it started with the onset of you taking a beta blocker, it may be worth while to check it out.

Since you have discussed it with your neuro and not really gotten anywhere, you may want to talk to the doctor that started the inderal.....good luck....morgan

Have you been on a cardiac event monitor? Beta blockers can cause you to have some pauses or temporary slowing of the heart rate and that might be the culprit. Not saying it is of course, but you might ask for an event monitor and catch a few of these when they happen to see if it's an arrythmia thing.

We always seem to assume it's neurological, but since it started with the onset of you taking a beta blocker, it may be worth while to check it out.

Since you have discussed it with your neuro and not really gotten anywhere, you may want to talk to the doctor that started the inderal.....good luck....morgan

sorry not sure what happened there, besides brain fog, but then couldn't get it to edit! anyway, i certainly made my point I guess!!!!!! :)

Link to comment
Share on other sites

Thanks for the ideas. It's a relief to know I'm not the only one. In the past, I've only gotten blank stares on this.

One clarification -- Inderal has actually DECREASED these episodes. Or, at least, they have decreased since I've been on Inderal, whether or not there's a connection.

I haven't taken this to a cardiologist yet, so that's probably the next step.

Link to comment
Share on other sites

I've been on an event monitor for this, but they found no arrythmias (sp?) or anything that could explain it. I find that it usually happens when I move my head to quickly or something though...I don't really know what could cause that.

Link to comment
Share on other sites

I get it when my blood pressure crashed just for a fraction of a second and comes up again- could this be what's happening to you?

i am prety sure that that is what happens to me too when i go through the little period away from earth because i am completely zoned out, i can not hear anyone and they say my face is extremely pale. which is exactly how i felt (plus all the pain) moments before fainting on the tilt table test. only i wasn't able to sit to prevent syncope so i did faint. i hope that the doctors find out what it is for you and that they can fix it.

dionna :)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...